Alert archive / Nevada / Flash Flood Warnings in 1999
Flash Flood Warning 38, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 14, 1999, 6:22 PM PDT for Nye County, Nevada; Inyo County, California. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 1999, 6:22 PM PDT (01:22 UTC)
- Expired
- Jul 14, 1999, 7:20 PM PDT
- In force
- 58 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
Counties Inyo County, CA, Nye County, NV
The radar
The Edwards AFB radar (KEYX), 249 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 1.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 305 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 2371 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 150122 FFWLAS CAC027-NVC023-150220- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 622 PM PDT WED JUL 14 1999 * FLASH FLOOD WARNING FOR SOUTHWESTERN AND SOUTHERN NYE COUNTY IN CENTRAL NEVADA CENTRAL AND SOUTHEASTERN INYO COUNTY IN EASTERN CALIFORNIA * UNTIL 720 PM PDT * SOME LOCATIONS AFFECTED FURNACE CREEK AMORGOSA VALLEY STOVEPIPE WELLS PANAMINT SPRINGS DEATH VALLEY JUNCTION * AT 620 PM PDT...DOPPER RADAR ESTIMATED RAINFALL RATES OF 0.75 TO 1.50 PER HOUR DURING THE PAST 45 MINUTES IN THE SOUTHERN PORTION OF THE DEATH VALLEY AREA NEAR STOVE PIPE WELLS AND FURNACE CREEK. AS A RESULT...FLASH FLOODING IS OCCURRING OR IMMINENT IN THE WARNING LOCATIONS. THUNDERSTORMS ARE MOVING FROM THE NORTHWEST TO THE SOUTHEAST AT 20 MPH. IN ADDITION TO THE FLASH FLOODING....GUSTY WINDS UP TO 57 MPH ARE POSSIBLE PRODUCING AREAS OF BLOWING DUST REDUCING VISIBILITY TO NEAR ZERO. HAIL MAY OCCUR NEAR STORMS ALSO. AREA RESIDENTS SHOULD MONITOR FLOOD CONDITIONS... AND BE PREPARED TO MOVE TO HIGHER GROUND... SHOULD FLOOD WATERS THREATEN. IF FLASH FLOODING IS OBSERVED... ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WAT0ERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. CORDERO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 2:45 PM PDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jul 14, 2:45 PM PDT, 3 hours 37 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 245 PM PDT WED JUL 14 1999 SYNOPSIS...A DRIER WESTERLY FLOW ALOFT WILL CONTROL THE WEATHER THROUGH MOST OF THE NEXT TWO DAYS. HOWEVER...ANOTHER DISTURBANCE OVER CENTRAL NEVADA WILL MOVE SOUTHEAST OVERNIGHT SPREADING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TO THE MOJAVE DESERT AFTER MIDNIGHT. THURSDAY AND FRIDAY WILL BE DRIER WITH ONLY ISOLATED THUNDERSTORMS ACROSS THE DESERT WITH A FEW MORE STORMS IN THE MOUNTAINS OF EXTREME SOUTHERN NEVADA AND ALL OF NORTHWEST ARIZONA. DISCUSSION...INTERESTING AFTERNOON WITH ISOLATED STRONG THUNDERSTORMS AROUND OUR EDGES. STORMS STARTED TO FIRE IN EXTREME SRN NV BUT ARE NOW BEING SUPPRESSED ON BACKSIDE OF SWRN UT SHORTWAVE. STORMS MOVING AT A FAST ENOUGH CLIP AS EXPECTED AND WILL HAVE TO CANCEL THE FLASH FLOOD WATCH FOR NW AZ WITH AFTERNOON PACKAGE ISSUANCE. NOW CONCERN OR AT LEAST INTEREST TURNS TO THE NORTH WHERE ANOTHER SHORTWAVE IS MOVING SE INTO CENTRAL NV. STRONG THUNDERSTORMS ASSOCIATED WITH THIS SYSTEM IN ESMERALDA AND PORTIONS OF NRN INYO COUNTY. MSO-ETA SHOWS NICE COUPLET DEVELOPING WITH THIS SYSTEM AS IT MOVES INTO EXTREME SRN NV AFT 06Z. WILL FORECAST ANOTHER NIGHTTIME EVENT FOR LAS VEGAS AND SURROUNDING AREA AS MSO-ETA DEVELOPS WIDESPREAD SHOWERS ACROSS THE AREA. STORM MOTION SHOULD BE SWIFT ENOUGH TO AVOID ANY FLOODING PROBLEMS BUT BRIEF HEAVY RAIN CANT BE RULED OUT IN ISOLATED LOCALES OF SRN NV OR NW AZ OVERNIGHT. MODELS DIVERGE SIGNIFICANTLY AFTER TONIGHT AS NGM AND AVN DRY AIRMASS OUT AND ETA SHOWS NO DRYING TREND...AT LEAST IN THE SOUTH. BELIEVE IT WILL BE A LITTLE DRIER BUT NOT AS DRY AS NGM AND AVN INDICATE. WILL KEEP CHANCE POPS IN NW AZ THROUGH FRIDAY AND ISOLATED POPS ELSEWHERE THROUGH AT LEAST THURSDAY. THE MID CREW MAY HAVE TO REEXAMINE THIS AND REINTRODUCE POPS IF NECESSARY FOR FRIDAY. THIS WILL ALSO AFFECT THE EXTENDED AS WILL GO DRY SATURDAY AND SUNDAY AND THEN REINTRODUCE THUNDERSTORMS DAY 5 AS UPPER HIGH MOVES WWD AGAIN TOWARD THE 4- CORNERS. SKRBAC .LAS...NONE.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:20 PM PDT | Flash Flood Warning | VEF | Clark, Nye | 60 min |
| Jul 14, 8:20 PM PDT | Flash Flood Warning | VEF | Clark, Nye | 115 min |
| Jul 15, 12:21 AM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 84 min |
| Jul 15, 12:25 AM PDT | Flash Flood Warning | VEF | San Bernardino | 110 min |
Nearby
Flash Flood Warnings in Nevada, 1999Flash Flood Warnings in California, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.